NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 19, 6:47 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 19, 6:47 AM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
747 AM EDT Thu Sep 19 2024
...New AVIATION...
.SHORT TERM...
(Today through Friday)
Issued at 310 AM EDT Thu Sep 19 2024
Models remain fairly consistent in keeping a mid level trough/low
complex over the SE CONUS through at least today, keeping a
generally unsettled pattern across SoFlo. 00Z MFL sounding data
and model PWATs show values back to around 2 inches, with plenty
of atmospheric moisture available for localized heavy showers to
develop later today. Meanwhile, pressure gradients across the area
remain weak, with sfc winds generally light and variable at
times. Therefore, expect afternoon sea breeze and outflow
boundaries to again become focal points for deeper convection,
with potential for strong to locally damaging wind gusts with the
strongest thunderstorms. Highest POPs remain around 70 percent,
including most of the Atlantic coast metro areas. The weak storm
motion can significantly contribute to localized heavy downpours,
which could result in localized flooding.
For Friday, ensembles and global model solutions show fair
agreement in pushing a frontal boundary across the peninsula and
down to SoFlo later in the day. The front seems to become
stationary either over the southern tip of the state, or pushing
into the Florida Keys late Friday afternoon. Regardless, it should
bring an initial decrease in moisture, with POPs on a modest
downward trend heading into the weekend.
Temperatures are expected to again reach the upper 80s lower 90s
this afternoon and again on Friday, even with the lingering cloud
cover and rain activity, along with heat index values in the low-
mid 100s.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 310 AM EDT Thu Sep 19 2024
Moving into the upcoming weekend, the upper level trough will
continue to dig southward into the southeastern CONUS. It will
maintain a W/NW flow over the region aloft as the trough's backside
moves over Florida's Peninsula. Meanwhile, the plume of moisture
remains over South Florida as the stationary front meanders across
the southern peninsula. Most convection will be driven by the sea
breezes and outflow boundaries, following the afternoon's diurnal
heating and influence of widespread heavy PWATs (1.7-1.9"). The
primary hazards will be heavy rainfall, strong winds, and localized
flooding, especially over urban areas. While PWATs have dropped
below 2.0", with plentiful moisture and saturated grounds, any slow-
moving storms may lead to flash flooding.
As we move into Sunday and early next week, an expansive ridge will
stretch across the Gulf of Mexico and Florida as the trough moves
into the Atlantic. As this occurs, it will allow for drier air to
advect into the region. Currently, the extended models indicate a
chance for showers, with a drop in PoPs (30-50%) and lower PWATs
(1.4-1.7"), due to this incoming drier air mass. However, further
into the extended, less confidence in the regional impact from rain,
so PoPs are capped at 60% through day 7. This may allow for a drop
below climatological rainfall normals early next week. Looking into
the extended forecast, we will continue to monitor the tropics. In
the upcoming days, the area to watch will be in the western
Caribbean as there is potential for a body of low pressure to form.
The National Hurricane Center's 2AM outlook has a 40% chance of
tropical formation in the next 7 days. As it remains far too early
for many upcoming details, we will continue to keep an eye on the
latest tropical forecasts.
Temperatures will be near seasonal normals throughout the long term
forecast. Afternoon high temperatures will be in the upper 80s to
low 90 and overnight lows in the 70s. With the potential for daytime
dew points to drop into the low to mid 70s, the drier air may
provide a relief from sticky humidity and heat advisories. However,
with less cloud coverage and lighter rainfall, it will still allow
for oppressive heat and warm temperatures.
&&
.AVIATION...
(12Z TAFS)
Issued at 746 AM EDT Thu Sep 19 2024
Mostly VFR conditions at the start of the period as light surface
winds prevail across the region. Later this afternoon, periods of
MVFR/IFR will be likely as slow-moving SHRA/TSRA develop and move
over all TAF sites. Conditions should begin to improve shortly
after sunset, but some stratiform rain coverage could linger into
the late night hours.
&&
.MARINE...
Issued at 310 AM EDT Thu Sep 19 2024
Winds remain generally light across the coastal waters today as a
weak surface boundary remains just to the north of the area, with
continuing scattered to numerous showers and thunderstorms
possible each day. The boundary reaches the area on Friday,
bringing a decrease in thunderstorm activity through the weekend
and into early next week. However, periods of locally higher seas
and gusty winds may accompany any thunderstorm that forms.
&&
.BEACHES...
Issued at 310 AM EDT Thu Sep 19 2024
Expect minor to moderate coastal flooding to continue during
periods of high tide. These elevated tides will continue to affect
all coastal areas of South Florida through Friday morning, for
which a coastal flood advisory remains in effect. For the upcoming
weekend, a decrease in northerly swell should help in decreasing
the potential for coastal flooding. However, an elevated risk of
rip currents could continue for the Palm Beaches during the next
several days.
NAPLES HIGH TIDE TIMES... 1:56 PM today.
LAKE WORTH HIGH TIDE TIMES...931 AM today, 949 PM tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 90 75 89 76 / 70 60 50 40
West Kendall 92 73 90 73 / 70 60 50 40
Opa-Locka 92 74 89 76 / 70 60 50 40
Homestead 90 74 89 76 / 70 60 50 40
Fort Lauderdale 90 75 88 76 / 70 60 50 40
N Ft Lauderdale 91 76 89 76 / 70 60 50 40
Pembroke Pines 92 75 91 76 / 70 60 50 40
West Palm Beach 92 75 89 76 / 60 50 40 30
Boca Raton 92 75 90 76 / 70 60 50 40
Naples 89 77 90 76 / 40 40 30 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 2 PM EDT Friday for FLZ069-075-168-
172>174.
AM...None.
GM...None.
&&
SHORT TERM...99
LONG TERM....JS
AVIATION...ATVHazardous weather outlook, Sep 19, 8:52 AM EST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
952 AM EDT Thu Sep 19 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
201400-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
952 AM EDT Thu Sep 19 2024
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Thunderstorms: Numerous showers and thunderstorms expected this
afternoon across South Florida. A few storms could become locally
strong to severe. Heavy rainfall, gusty winds, and frequent to
excessive lightning is possible with any storm today.
Flooding: Heavy downpours combined with slow storm motion could
create the potential for localized flooding today especially across
the east coast metro areas.
Heat: Peak heat indices of 100-105 degrees fahrenheit will be
possible across South Florida today.
Waterspouts: There is the potential of waterspouts across area
waters today.
Coastal Flooding: Minor to moderate coastal flooding associated with
enhanced astronomical tides (King tides) will continue to be
possible during todays high tide cycles.
Rip Currents: There is a moderate risk for rip currents along the
Palm Beaches today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered thunderstorms will be possible daily, with primary
threats of gusty winds, frequent lightning, and heavy downpours.
Minor coastal flooding will also be possible during high tide cycles
throughout the weekend due to the combination of northerly swell and
king tides.
An elevated risk of rip currents will continue across the Palm
Beaches through the weekend.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.